Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2020, 6:06 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 20, 2020, 6:20 PM CDT
- In force
- 14 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS53 KILX 202306
SVRILX
ILC143-179-203-202330-
/O.NEW.KILX.SV.W.0063.200620T2306Z-200620T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
606 PM CDT Sat Jun 20 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
East central Peoria County in central Illinois...
* Until 630 PM CDT.
* At 606 PM CDT, a severe thunderstorm was located near Germantown
Hills, or near Peoria, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Eureka, East Peoria, Morton, Washington, Metamora,
Germantown Hills, Peoria Heights and Cazenovia.
This includes the following highways...
Interstate 474 near mile marker 14.
Interstate 74 near mile marker 93, and between mile markers 97 and
98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4063 8954 4071 8960 4091 8940 4071 8918
TIME...MOT...LOC 2306Z 236DEG 24KT 4072 8951
HAIL...1.00IN
WIND...60MPH
$$
371 follow-up statement
052
WWUS53 KILX 202320
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
620 PM CDT Sat Jun 20 2020
ILC143-179-203-202329-
/O.CAN.KILX.SV.W.0063.000000T0000Z-200620T2330Z/
Woodford-Tazewell-Peoria-
620 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD...
NORTHEASTERN TAZEWELL AND EAST CENTRAL PEORIA COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4063 8954 4071 8960 4091 8940 4071 8918
TIME...MOT...LOC 2316Z 236DEG 24KT 4077 8941
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:21 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 20, 2:21 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 221 PM CDT Sat Jun 20 2020 .SYNOPSIS... Issued at 141 PM CDT Sat Jun 20 2020 A weak cold front will move across Illinois tonight providing a focus for thunderstorm development this afternoon and evening. A stronger cold front is expected to push through the state on Monday providing another round of storms and cooler weather for midweek. && .SHORT TERM...(This evening through Sunday) ISSUED AT 215 PM CDT Sat Jun 20 2020 Several different triggers this afternoon for convective initiation from old outflow boundaries to thermal gradients, and we can't forget the surface front near the Mississippi River early this afternoon. Initial development is southeast of the Illinois River where instability was reinforced with plenty of soltice sun. Temperatures have lagged behind from the river northwest as leftover cloud from the early convection has limited instability. Storms will be mostly diurnally driven and pulsy in nature with gusty winds likely the dominant threat through early evening. Sunday storms look to be mostly confined east of I-55 and of a more isolated variety given the shortwave ridging in place between tonights shortwave and the one that will likely be approaching Monday. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 215 PM CDT Sat Jun 20 2020 The shortwave on Monday will be accompanied by a stronger front and dynamics. GFS Forecasted Precip Water values approaching two inches will likely combine with the stronger support to produce a fairly widespread rainfall event with locally 1 inch+ rainfall amounts. Potential for severe will be somewhat limited given the expected cloud cover limiting instability and shear values are not overly impressive. Forecasted evolution remains highly divergent between mid-range models. ECMWF continues to eject much of the energy from the upper low quicker than the GFS and GEFS mean. The location of the upper low through mid-week will determine if there is significant instability to produce diurnal showers and storms. The 12z GFS is not nearly as deep as yesterdays forecast and seems to be trending toward the ECMWF and will tend toward a drier solution for midweek. Temperatures and humidity begin to build again by the end of the week and will introduce chance of storms. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CDT Sat Jun 20 2020 A shortwave currently approaching the middle Mississippi Valley will refire convection near the Central Illinois terminals this afternoon. Several triggers will focus additional activity around mid-afternoon. A weak cold front over southeast Iowa at Midday should move into the area later this afternoon. In addition, an old outflow boundary has pushed into eastern Illinois and may provide a second boundary to trigger convection. And finally, a temperature gradient between areas impacted by remnant cloud debris from this mornings convection and strong heating under the solstice sun is set up near the Illinois River. With so much uncertainty will start current package with VCTS at all sites this afternoon and will try to pinpoint times and locations a bit better as the situation evolves. Models indicate a potential for some brief MVFR ceilings late tonight and have included them in the terminals. Winds should be mostly out of the southwest ahead of the front and then variable and gusty after the storms develop. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, Jun 20, 3:29 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 329 PM CDT Sat Jun 20 2020 ILZ027>031-036>038-040>045-047>054-061-211200- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 329 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible tonight. Some of the storms could be strong to severe through middle evening, with damaging winds the main threat. Hail will also be possible, particularly along and west of the Illinois River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another round of thunderstorms is expected Monday through Tuesday. There is a risk that some of these storms on Monday could be severe, with damaging winds and hail the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening through 8 PM. ILZ046-055>057-062-063-066>068-071>073-211200- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Richland-Vermilion- 329 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible this afternoon and tonight. At this time, these storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another round of thunderstorms is expected Monday through Tuesday. Some of these storms on Monday could be strong to severe, with damaging winds and hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Special weather statement, Jun 20, 4:47 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Lincoln IL 447 PM CDT Sat Jun 20 2020 ILZ037-038-042-043-202230- Logan-Tazewell-De Witt-McLean- 447 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN...NORTHWESTERN DE WITT...SOUTHEASTERN TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 530 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over Lincoln, moving northeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lincoln, Heyworth, Atlanta, McLean, Stanford, Waynesville, Armington, Beason, Lawndale and Midland City. This includes the following highways... Interstate 155 between mile markers 0 and 4. Interstate 55 between mile markers 120 and 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4001 8937 4015 8953 4048 8921 4028 8889 TIME...MOT...LOC 2147Z 227DEG 28KT 4013 8938 37
Local storm report, Jun 20, 5:04 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 3 WSW LITTLE AMERICA 40.42N 90.09W
06/20/2020 M0.75 INCH FULTON IL STORM CHASER
&&
MILLERSpecial weather statement, Jun 20, 5:14 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Lincoln IL 514 PM CDT Sat Jun 20 2020 ILZ052-053-061-202245- Macon-Christian-Shelby- 514 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN... NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 545 PM CDT... At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over Stonington, or 7 miles northeast of Taylorville, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Mount Zion, Moweaqua, Harristown, Blue Mound, Macon, Stonington, Boody, Willeys, Elwin and Hervey City. This includes Interstate 72 between mile markers 129 and 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3949 8914 3960 8932 3988 8912 3974 8882 TIME...MOT...LOC 2214Z 217DEG 27KT 3962 8917 37
Special weather statement, Jun 20, 5:36 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 536 PM CDT Sat Jun 20 2020 ILZ029-031-036-037-202300- Tazewell-Peoria-Woodford-Fulton- 536 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD... NORTHEASTERN FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 600 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near Glasford, or near Pekin, moving northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Germantown Hills, Marquette Heights, Bellevue, Hanna City, Glasford, Deer Creek, Spring Bay, Bay View Gardens, Peoria Heights, North Pekin, Groveland and Norwood. This includes the following highways... Interstate 155 between mile markers 29 and 31. Interstate 474 between mile markers 0 and 14. Interstate 74 between mile markers 85 and 109. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4047 8976 4062 8989 4085 8956 4062 8932 TIME...MOT...LOC 2236Z 235DEG 26KT 4059 8974 37
Special weather statement, Jun 20, 5:48 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Lincoln IL 548 PM CDT Sat Jun 20 2020 ILZ029-031-037-202315- Tazewell-Peoria-Woodford- 548 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...NORTHEASTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over Creve Coeur, or near Pekin, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills, Marquette Heights, Bellevue, Rome, Deer Creek, Spring Bay, Bay View Gardens, Peoria Heights and North Pekin. This includes the following highways... Interstate 155 between mile markers 30 and 31. Interstate 474 between mile markers 0 and 14. Interstate 74 between mile markers 86 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4053 8962 4068 8976 4091 8949 4067 8923 TIME...MOT...LOC 2248Z 234DEG 29KT 4066 8961 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:47 PM CDT | Special Weather Statement | ILX | Logan | 43 min |
| Jun 20, 5:14 PM CDT | Special Weather Statement | ILX | Macon | 31 min |
| Jun 20, 5:36 PM CDT | Special Weather Statement | ILX | Tazewell | 24 min |
| Jun 20, 5:48 PM CDT | Special Weather Statement | ILX | Tazewell | 27 min |
| Jun 20, 6:13 PM CDT | Special Weather Statement | ILX | Piatt | 47 min |
| Jun 20, 6:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.